How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11018
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Doc, I was diagnosed with Hepatitis A last month with

Customer Question

Hi doc,
I was diagnosed with Hepatitis A last month with SGPT level of 2000 and bilirubin level of 10.4. Other symptoms were nausea and severe loss of appetite. My doc gave me domperidone and ondansetron for nausea / appetite and advised rest and said my illness will improve with time. SGPT quickly came down to a level of 204 but bilirubin remained at 10.4 for 3 weeks after which my doc gave me Urso 250 mg (2 tablets twice daily) and also gave me multivitamin which i have been taking since 4 days. My appetite and nausea have improved substantially and im eating normal home cooked food. Doc has advised me to rejoin work but im uncomfortable due to my yellow eyes and skin. I am hoping that the medicines that I have started (since 4 days) should improve bilirubin levels but my skin and eyes are still yellow which may indicate that bilirubin is still high. How long do you think it would take for bilirubin to come down? Worried about bilirubin level.
Submitted: 1 year ago.
Category: Eye
Expert:  Dr. Rick replied 1 year ago.
Hi. I'm Dr. Rick and I have two decades of clinical experience. I'm online and happy to answer your question today.
It is very positive sign that your LFTs are normalizing so well. As your liver continues to heal your bilirubin levels will get back to normal as well.
How long will this take and how long will the yellow tint to your eyes last?
That is, unfortunately, very difficult to say as every patient is different.
The good news? This, too, will resolve and your eyes will return to their normal white color.
If I had to venture a guess I would think that, given what you have posted, your eyes, and your bilirubin levels, should be much improved within the next four to six weeks. In some cases the resolution of the yellow color to your eyes and skin lags a few weeks behind normalization of your bilirubin levels.
Does this make sense to you?
Don't forget to mash the positive feedback button for me...the one labeled "excellent" is the most fun to push by far ;)
It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.
Dr. Rick MD FACS